MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT
Model Number 0035630
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the baby was inserted with a straight catheter and the tubing leaked.This resulted in contaminated urine and the baby needed another straight catheter.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "cap of the centrifuge tube too tigth obstruction in tube kinked tubing wrong tubing dimensions tubing does not meet specification".The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warnings: the catheter should never be forced if resistance is felt.Trauma to the bladder (false passage) can be prevented by adequately lubricating the catheter and stretching the penis to straighten the urethra.Sterile: sterile unless package is opened or damaged.Instructions: 1.Open plastic wallet, which may be used as a sterile field.The following four steps apply only to male catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Cleanse the penis with povidone-iodine swabs, starting with the meatus and moving in a proximal direction.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Hold the penis perpendicular to the body to straighten the penile urethra and help prevent false passage.Advance the catheter carefully until urine appears.A slight resistance may be felt as the catheter passes the external sphincter.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner.The following four steps apply only to female catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Separate the labia and cleanse the area around the meatus with the povidone-iodine swabs.Use anterior-to-posterior strokes to prevent fecal contamination.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Spread the labia with two fingers and carefully advance the catheter until urine appears.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
DAVOL® INFANT CATH KIT
Common Device Name
INFANT CATH KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12853389
Report Number1018233-2021-07424
Device Sequence Number5823615
Product Code FFH
UDI-Device Identifier00801741045844
UDI-Public(01)00801741045844
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number0035630
Device Catalogue Number0035630
Device Lot NumberNGFU2496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown